Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

June 30, 2021Oconto County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 30, 2021, 3:35 PM CDT for Oconto County, Wisconsin. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2021, 3:35 PM CDT (20:35 UTC)
Expired
Jun 30, 2021, 4:30 PM CDT
In force
55 min
Issued by
NWS Green Bay, WI

County Oconto County, WI

The radar

The Green Bay radar (KGRB), 48 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 4:15 PM CDTTSTM WND DMGOconto, WITREES DOWN IN OCONTO VIA SOCIAL MEDIA. THE TIME OF THIS REPORT IS AN ESTIMATE BASED ON RADAR DATA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

667 
WWUS83 KGRB 302035
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
335 PM CDT Wed Jun 30 2021
 
WIZ021-073-074-302130-
Southern Oconto County WI-Southern Marinette County WI-
Northern Oconto County WI-
335 PM CDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE AND SOUTHERN
OCONTO COUNTIES UNTIL 430 PM CDT...

At 335 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Marinette to 6 miles southeast
of Pound to near Gillett. Movement was southeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Marinette, Oconto, Pulaski, Gillett, Pound, Little Suamico, Peshtigo,
Chase, Oconto Falls and Porterfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4476 8774 4486 8766 4488 8762 4494 8767
      4493 8772 4490 8777 4486 8777 4469 8793
      4467 8823 4476 8825 4485 8825 4485 8833
      4503 8842 4508 8810 4522 8786 4503 8754
      4494 8759 4493 8766 4490 8763 4491 8752
TIME...MOT...LOC 2035Z 310DEG 25KT 4507 8777 4500 8797 4496 8825 

$$

Hykin

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:19 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 30, 2:19 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
219 PM CDT Wed Jun 30 2021

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Thursday
Issued at 215 PM CDT Wed Jun 30 2021

A cold front coincident with a mid level shortwave will continue
sinking south during the evening hours. This will cause the
current area of showers and thunderstorms to track through
central, northeast, and east-central Wisconsin. SBCAPE values are
generally 1000 to 1500 J/kg with bulk shear values around 30
knots. Therefore any storms that track through the region could be
strong to severe, with the strongest storms capabable of producing
hail up to one inch and gusty winds of 60 mph.

The threat for thunderstorms and severe weather will drop
precipitously this evening, especially around sunset, as the
SBCAPE wanes. Skies are expected to clear overnight, with drier
air and light winds allowing temperatures to fall into the lower
to middle 50s across the north, with lows around 60 across central
and east-central Wisconsin.

High pressure will build in across the western Great Lakes region
on Thursday, as northerly winds bring cooler and drier air in from
Canada. Some lingering moisture across central Wisconsin could set
off some isolated showers during the afternoon hours with daytime
heating. Otherwise temperatures will be cooler on Thursday, with
afternoon highs reaching the lower to middle 70s across north-
central Wisconsin, with highs around 80 across central Wisconsin,
and highs of 65 to 70 near the lakeshore.

.LONG TERM...Thursday Night Through Wednesday
Issued at 215 PM CDT Wed Jun 30 2021

The latest ensemble means show the upper air pattern deamplifying
through the weekend.  In general, a quiet weather pattern will will
be in place through Sunday, before thunderstorm chances ramp up once
again early next week.

Thursday night through Friday night...High pressure will be moving
across the region during this period.  Conditions should be quiet
and seasonable as a result, with mostly clear skies and light winds.

Rest of the forecast...The strong upper ridge over northwest North
America tries to fold into the region this weekend, but will weaken
in the process. While temperatures will return above normal this
weekend as some of the heat will extend into the western Great Lakes
region, the core of the heat dome should remain west of the region.
Highs on Saturday and Sunday will range from the mid 80s to low 90s
away from Lake Michigan. Despite the very warm temps, heat indices
are not much higher than actual air temps and shouldn't have a big
impact on outdoor activities. Thereafter, a typical Summer pattern
with a band of weak westerlies near the US-Canadian border then
takes shape for next week. Shortwave energy within the band of
westerlies will drop a cold front into northern Wisconsin early next
week and provide the next chance of thunderstorms.  Given the weak
flow aloft, there is potential for this front to stall nearby the
region and generate several periods of precip into the middle of
next week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1232 PM CDT Wed Jun 30 2021

Diurnal cumulus clouds will cause SCT-BKN cloud bases between 4-8k
ft this afternoon. An approaching cold front and upper level
disturbance will produce scattered showers and thunderstorms in
the late afternoon and early evening, mainly east of an IMT to EZS
to PCZ line. Will include a TEMPO group for thunderstorms across
the east-central TAF sites given the higher probability for this
activity to reach these sites, with a VCSH for RHI given close
proximity to showers but a much lower chance of one hitting that
TAF site. Skies should then clear tonight, with good flying
weather Thursday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......MPC
AVIATION.......Kurimski
Hazardous weather outlook, Jun 30, 2:23 PM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
223 PM CDT Wed Jun 30 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
223 PM CDT Wed Jun 30 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are expected during the evening,
especially across northeast Wisconsin. Some of the thunderstorms
could be strong to severe, with the strongest storms capable of
producing hail to one inch and 60 mph winds.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

The chance of thunderstorms will return at times during the early
to middle portion of next week.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any wind damage or hail to the
National Weather Service in Green Bay.

LMZ521-522-541>543-011930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
223 PM CDT Wed Jun 30 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Scattered thunderstorms are possible during the evening. Some
storms could be strong to severe, and could produce hail up to one
inch and gusty winds to 50 knots.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Thunderstorms are possible early next week. Any storms that form
may pose a hazard to mariners.

Kurimski/MPC

In the hours before

Local storm report, Jun 30, 9:59 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
959 AM CDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       7 NNE HAMBURG           45.18N 89.85W
06/30/2021  M1.30 INCH       LINCOLN            WI   COCORAHS

            COCORAHS STATION WI-LN-2 MERRILL 7 W.

0700 AM     HEAVY RAIN       3 SSE AMHERST           44.41N 89.26W
06/30/2021  M1.15 INCH       PORTAGE            WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION AMHW3 AMHERST 3 SE.

0800 AM     HEAVY RAIN       1 S ANTIGO              45.13N 89.15W
06/30/2021  M1.00 INCH       LANGLADE           WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION ANTW3 ANTIGO 1 SSW.

0805 AM     HEAVY RAIN       2 ENE ANTIGO            45.16N 89.11W
06/30/2021  M0.98 INCH       LANGLADE           WI   MESONET

            MESONET STATION AGOW3 ANTIGO 2 ENE.

0940 AM     HEAVY RAIN       4 SE CRANDON            45.52N 88.85W
06/30/2021  M0.92 INCH       FOREST             WI   MESONET

            MESONET STATION CW2099 CRANDON.

0935 AM     HEAVY RAIN       2 E ANTIGO              45.15N 89.12W
06/30/2021  M0.91 INCH       LANGLADE           WI   AWOS

            AWOS STATION KAIG ANTIGO AIRPORT.

&&
Special weather statement, Jun 30, 2:00 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Green Bay WI
200 PM CDT Wed Jun 30 2021

WIZ012-013-301945-
Florence WI-Northern Marinette County WI-
200 PM CDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLORENCE AND
NORTHERN MARINETTE COUNTIES UNTIL 245 PM CDT...

At 159 PM CDT, Doppler radar was tracking a strong thunderstorm near
Norway, or near Iron Mountain, moving southeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kingsford, Pembine, Homestead, Niagara, Dunbar, Aurora, Beecher,
Fence, West Bass Lake Campground and Miscauno Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4588 8808 4586 8808 4582 8814 4578 8809
      4578 8805 4579 8799 4577 8799 4575 8787
      4568 8778 4566 8783 4560 8777 4556 8779
      4556 8783 4554 8780 4547 8781 4545 8784
      4570 8843 4572 8843 4572 8848 4575 8855
TIME...MOT...LOC 1859Z 296DEG 19KT 4574 8799

Hykin
Special weather statement, Jun 30, 3:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
335 PM CDT Wed Jun 30 2021

WIZ021-073-074-302130-
Southern Oconto County WI-Southern Marinette County WI-
Northern Oconto County WI-
335 PM CDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE AND SOUTHERN
OCONTO COUNTIES UNTIL 430 PM CDT...

At 335 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Marinette to 6 miles southeast
of Pound to near Gillett. Movement was southeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Marinette, Oconto, Pulaski, Gillett, Pound, Little Suamico, Peshtigo,
Chase, Oconto Falls and Porterfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4476 8774 4486 8766 4488 8762 4494 8767
      4493 8772 4490 8777 4486 8777 4469 8793
      4467 8823 4476 8825 4485 8825 4485 8833
      4503 8842 4508 8810 4522 8786 4503 8754
      4494 8759 4493 8766 4490 8763 4491 8752
TIME...MOT...LOC 2035Z 310DEG 25KT 4507 8777 4500 8797 4496 8825

Hykin

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 10:28 PM CDTMarine Dense Fog AdvisoryGRB12 hr
Jun 30, 2:00 PM CDTSpecial Weather StatementGRBFlorence45 min
Jun 30, 3:08 PM CDTSpecial Marine WarningGRB52 min
Jun 30, 3:43 PM CDTSpecial Weather StatementGRBDoor62 min
Jun 30, 3:56 PM CDTSpecial Marine WarningGRB64 min
Jun 30, 4:35 PM CDTSpecial Marine WarningGRB55 min
Jun 30, 5:02 PM CDTSpecial Weather StatementGRBBrown28 min
Jun 30, 6:10 PM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc35 min
Jun 30, 6:50 PM CDTSpecial Weather StatementGRBManitowoc25 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.